Lumpy/uneven juvederm lips. Are they still healing? (Photo)

I got my lips done for the first time with one syringe of Juvederm Ultra Plus ten days ago. The left half of my top lip is still bigger than the rest of my mouth. Also, now on that same side I have a small hard lump at the bottom that makes it look as if my lips are uneven over my teeth. When my mouth is closed its fine but when open my top lips look bigger than the bottom and quite lumpy. I was told not to massage my lips but this lump is not ok. Are my lips still healing or what?

Doctor Answers 7

Lumpy Juvederm in Lips

If after a week they are still lumpy I would definitely return to your treating physician for examination.  You may need to have the injections dissolved.  Please consult a board certified dermatologist who is an expert in lip injections.  Best, Dr. Green

Filler reversal

It looks as if you are going to need to have some of the filler reversed. I would suggest that you schedule an appointment with your surgeon or with another board certified plastic surgeon or cosmetic dermatologist in your area to fix the issue. Sorry that you are experiencing this. Best, Dr. Nazarian

Sheila S. Nazarian, MD
Beverly Hills Plastic Surgeon
4.9 out of 5 stars 52 reviews

Filler

The best person to help you is your treating physician. I suggest you see them in person or see another board certified surgeon or physician in your area. An in-person evaluation is needed to adequately evaluate your situation and options.

The foregoing information provided is not intended nor implied to be a substitute for professional medical advice, it is provided for educational purposes only.
You assume full responsibility for how you choose to use this information.
Always seek the advice of your physician or other qualified healthcare provider before starting any new treatment or discontinuing an existing treatment. Talk with your healthcare provider about any questions you may have regarding a medical condition.

Asif Pirani, MD, FRCS(C)
Toronto Plastic Surgeon
5.0 out of 5 stars 35 reviews

Juvederm Injection and Lumpiness and Asymmetry

Dear Somechick99,  I would strongly suggest having the filler reversed with hyaluronidase. I am not sure who you went to for the injections but you may want to go elsewhere for the reversal? Unless your injecting surgeon has experience with hyaluronidase?  If you seek a secondary surgeon find someone who uses hyaluronidase often so they can try and refine your results by injecting it in the areas where the asymmetry is prominent and the over injected area above the vermilion border etc. Best of luck, Michael V. Elam, M.D.

Michael Elam, MD
Orange County Facial Plastic Surgeon
5.0 out of 5 stars 199 reviews

Lip Swelling After Fillers Such as Juvederm or Restylane -- Reverse With Hyaluronidase

It is common to get swelling after fillers into the lips. It is not normal to have irregularities or severe swelling. If you are unhappy you should speak to your physician and have the area injected with hyaluronidase, an enzyme that reverses the hyaluronic acid filler. For the next injections, consider Restylane Silk with cannula injection, this technique will limit the pain, swelling or bruising after the filler placement. It often takes up to two weeks for swelling to subside on its own. Find an expert in filler injections for your future treatments. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Lumpy/uneven juvederm lips. Are they still healing?

I would definitely return to your injector as the asymmetry and volume of the filler in your lips is obvious. It is fairly straight forward to dissolve filler and depending upon the placement of hyaluronidase and the volume used it is typically possible to refine the results by removing just the objectionable filler. I do agree with you that your upper lip looks asymmetry and overfilled. I hope this information is helpful for you.

Stephen Weber MD, FACS
Denver Facial Plastic Surgeon

Lumpy/uneven juvederm lips. Are they still healing?

Sorry to hear about your situation. I would still give it 3 wks from the injection day for all the swelling to subside.  Fortunately, Juvederem is reversible. If you are in need of reduction from the injection- Vitrase can be injected into the area where Juvederm was injected. It is an enzyme that typically works within 24 hours and dissolves the unwanted hyaluronic acid product

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.